Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 7, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 3, 2007, 3:28 AM HST for Hawaii County, Hawaii. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2007, 3:28 AM HST (13:28 UTC)
- Expired
- Feb 3, 2007, 7:32 AM HST
- In force
- 4 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1444 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 031328 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 AM HST SAT FEB 3 2007 ...WIND ADVISORY FOR BIG ISLAND SUMMITS CONTINUES THROUGH THIS AFTERNOON... ...AN UPPER LEVEL TROUGH HAS PROGRESSED EAST OF THE STATE. STRONG WEST NORTHWEST WINDS ON THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE BIG ISLAND HAVE DROPPED BELOW WARNING LEVELS BUT WILL CONTINUE AT ADVISORY STRENGTH... HIZ028-040100- /O.CAN.PHFO.HW.W.0002.000000T0000Z-070203T1600Z/ /O.NEW.PHFO.WI.Y.0007.070203T1328Z-070204T0100Z/ BIG ISLAND SUMMITS- 328 AM HST SAT FEB 3 2007 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 3 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS DOWNGRADED THE WARNING TO A WIND ADVISORY...WHICH WILL BE IN EFFECT UNTIL 3 PM HST THIS AFTERNOON. A WIND ADVISORY MEANS THAT STRONG WINDS OF 35 MPH WITH GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HIZ022-031430- /O.CAN.PHFO.WI.Y.0006.000000T0000Z-070203T1600Z/ HALEAKALA SUMMIT- 328 AM HST SAT FEB 3 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELED THE WIND ADVISORY. WEST NORTHWEST WINDS WILL BE NEAR 20 TO 25 MPH. $$
1 follow-up statement
000 WWHW70 PHFO 031732 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 732 AM HST SAT FEB 3 2007 ...HIGH WIND WARNING FOR BIG ISLAND SUMMITS IN EFFECT TODAY AND INTO TONIGHT... .A JETSTREAM ALONG THE SOUTHWEST FLANK OF AN UPPER TROUGH HAS KEPT WINDS STRONG ACROSS BIG ISLAND SUMMITS. WINDS WILL EASE SATURDAY NIGHT AS THE TROUGH MOVES EASTWARD. HIZ028-040645- /O.UPG.PHFO.WI.Y.0007.000000T0000Z-070204T0100Z/ /O.NEW.PHFO.HW.W.0003.070203T1732Z-070204T1000Z/ BIG ISLAND SUMMITS- 732 AM HST SAT FEB 3 2007 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT HST TONIGHT... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT HST TONIGHT. THIS IS AN UPGRADE FROM THE WIND ADVISORY FOR THE BIG ISLAND SUMMITS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ POWELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 2, 8:30 PM HST, 6 hours 58 minutes earlier.
Area forecast discussion, Feb 2, 8:30 PM HST, 6 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST FRI FEB 2 2007 .SYNOPSIS...MOSTLY SUNNY WEATHER DRY WEATHER IS EXPECTED THROUGH THE WEEKEND AND CONTINUING INTO NEXT WEEK. CONDITIONS WILL BE MOSTLY DRY WITH COOLER THAN NORMAL NIGHTTIME TEMPERATURES...DOWN TO THE LOW 60S AND EVEN AS COLD AS THE UPPER 50S. A WEAK FRONT WILL GRAZE KAUAI AND OAHU EARLY THURSDAY. && .DISCUSSION...STABLE BROKEN CLOUDS ON SATELLITE IMAGERY IN THE NORTH NORTHWEST FLOW MAY PERSIST OVER WINDWARD AREAS BUT WILL QUICKLY DISSIPATE BY MID MORNING. RAIN GAGES INDICATE VIRTUALLY DRY CONDITIONS. MOSTLY DRY CONDITIONS ARE EXPECTED TO CONTINUE INTO FIRST HALF OF NEXT WEEK. NORTHERLY SURFACE WINDS AROUND 15 MPH WILL BE BECOME LIGHT AND VARIABLE AS A VERY WEAK SURFACE HIGH PASSES OVER THE ISLANDS SUNDAY FOLLOWED BY A LINGERING RIDGE. THE SURFACE RIDGE MAY EDGE SOUTH TO THE BIG ISLAND WHEN A FRONT PASSES A HUNDRED MILES NORTH OF THE STATE MONDAY. THEREFORE PREVAILING WINDS...ALTHOUGH LIGHT...WILL HAVE A SOUTHERLY COMPONENT AND MAY EVEN BE LIGHT SOUTHWESTERLY NEAR KAUAI MONDAY THROUGH THURSDAY. AS THE UPPER TROUGH PROGRESSES EAST OF THE STATE UPPER LEVEL WINDS WILL REMAIN STRONG. UNLESS THERE IS A DECREASING TREND ON MOUNTAIN SUMMITS OF MAUI AND THE BIG ISLAND THE RESPECTIVE ADVISORY AND WARNING WILL BE EXTENDED THROUGH MIDDAY SATURDAY. && .MARINE...ALTHOUGH NO SIGNIFICANT INCREASE OF SWELL HAS APPEARED ON THE BUOY NORTHWEST OF KAUAI THERE REMAINS THE EXPECTATION OF SURF REACHING ADVISORY LEVELS ON EXPOSED WEST AND NORTHWEST SHORES SATURDAY. SURF WILL DECREASE SUNDAY. CONDITIONS ARE HOWEVER UNSUITABLE FOR SURFING DUE TO THE STORMY OCEAN CONDITIONS CAUSED BY ONSHORE NORTHERLY WINDS. SMALL CRAFT ADVISORIES FOR SEAS ABOVE 10 FEET ARE IN EFFECT FOR ALL COASTAL WATERS EXCEPT MAALAEA BAY AND THE PAILOLO CHANNEL. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING THROUGH 6 AM SATURDAY FOR BIG ISLAND MAUNA LOA AND MAUNA KEA SUMMITS. WIND ADVISORY THROUGH 6 AM SATURDAY FOR HALEAKALA ON MAUI. SMALL CRAFT ADVISORY THROUGH 6 PM SUNDAY FOR ALL WATERS EXCEPT MAALAEA BAY AND THE PAILOLO CHANNEL. HIGH SURF ADVISORY THROUGH 4 AM HST SUNDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI. && HOAG
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 3:38 PM HST | Wind Advisory | HFO | Kalawao | 12 hr |
| Feb 3, 7:32 AM HST | High Wind Warning | HFO | Hawaii | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.